Flash Flood, Franklin
- When
- June 3, 7:00 AM CST to 9:00 AM CST
- Where
- Franklin County, 1.17 mi SSW of Thompsonville to 3.12 mi SSE of Thompsonville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.904, -88.775
Water was over County Road 10.
Showers and thunderstorms occurred ahead of a cold front that extended from the Great Lakes region down into western Tennessee. Isolated flooding occurred in the heaviest activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Showers and thunderstorms occurred ahead of a cold front that extended from the Great Lakes region down into western Tennessee. Isolated flooding occurred in the heaviest activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 5:55 AM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 655 AM CDT Thu Jun 3 2021 .UPDATE... Issued at 655 AM CDT Thu Jun 3 2021 The latest HRRR really emphasizes the cluster of convection over southern Illinois as the main event for the day, as it moves eastward through the remainder of the area this morning. Could see an uptick in the convection with some heating ahead of it in southwest Indiana and the Pennyrile. Not sure if there will be much left behind this cluster later this afternoon. The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Saturday night) Issued at 331 AM CDT Thu Jun 3 2021 The cluster of convection pushing east into Wayne, Bollinger and Perry counties in southeast Missouri is just east of the upper- level low pressure center, which shows up well on water vapor satellite imagery. Forcing with the upper low along with instability from remnant low-level moisture and cooler mid-level air will create numerous showers and thunderstorms across the region today. The greatest concentration of showers and storms will move eastward across the region ahead of the upper low. Some heating may occur ahead of the main area of convection, which could lead to an uptick in convective intensity over southwest Indiana and the Pennyrile this afternoon. With the upper low overhead, winds will be very weak through the column, so storms will generally be pulsy and should generally remain below severe levels. Localized heavy rainfall will be possible, but it appears that most of the convection may stay north of those areas hardest hit by yesterday's heavy rains. We will have to keep a close eye it. Most of the convection should be east of the area by 00Z, but a few showers may linger over west Kentucky into the evening. Otherwise the forecast is dry from 06Z tonight through Saturday night. The larger-scale upper trough will lift slowly northeast out of our region by Saturday when upper ridging will build overhead. The tail end of the trough will still extend into our region Friday and a few showers cannot be ruled out over the Pennyrile. The chance at this point is too low to mention in the forecast at this time. As the upper trough departs, it will effectively orphan a closed low over Texas. Moisture return to its east could spread a few showers or even storms into western portions of southeast Missouri Saturday afternoon and night. Once again the chance is too low at this time to mention it in the forecast. High temperatures today will be tricky with a warm start and the extensive cloud cover and convection expected today. Stuck close to NBM numbers, but some locations may end up warmer. The sun should return Friday and Saturday, and with dry air in place, temperatures should be able to climb up to normal in the middle 80s Friday and possibly the upper 80s Saturday. Lows will also show a warming trend through the period. They will start out in the upper 50s to near 60 tonight and eventually trend into the middle 60s Saturday night. .LONG TERM...(Sunday through Wednesday) Issued at 331 AM CDT Thu Jun 3 2021 The main concern in the long term is the potential for showers and thunderstorms each day, especially from late morning through early evening. Forecast confidence is generally higher than average with the synoptic scale pattern, but potential mesoscale influences lessen that confidence within the summerlike convective regime. An unsettled pattern is anticipated through at least the beginning to middle of next week as a weak upper low over the southern Plains remains cut off from the main flow pattern in the midst of a large upper level ridge over the nations mid section. This will likely keep stagnant conditions in place for several days as the low slowly meanders northward. Shower and thunderstorm coverage appears highest on Monday and Tuesday, with some lessening possibly by mid week. Thunder chances cannot be ruled out any time of day, but should be greatest from late morning into the afternoon and early evening, when instability is at its diurnal peak. We collaborated with our neighboring offices to bring the initialized NBM PoPs down a little, in particular at night, given the anticipated more sporadic and instability enhanced nature of the convective activity. While an isolated strong storm certainly cannot be ruled out each afternoon, localized heavy downpours are the more likely concerns. With the increase in humidity, we anticipate a smaller than normal range in temperature from peak to trough each day. Highs should range through the 80s, with lows in the upper half of the 60s. && .AVIATION... Issued at 655 AM CDT Thu Jun 3 2021 MVFR and lower ceilings are confined to the rain shield in southern Illinois and across the southern third or so of the area. Suspect that any MVFR ceilings will lift/scatter by midday. The cluster of convection over southern Illinois will continue eastward and should be intensifying as it reaches KEVV and KOWB in a couple of hours. It produced some 20-25kt winds earlier at KCGI and KPAH, so added in a 25kt gust at KEVV and KOWB in a TEMPO group with the TSRA. Threw in a VCTS later this afternoon at KPAH, but elsewhere have only VCSH behind the current convection. Skies should be mostly clear by late evening everywhere, and with light winds and wet ground, some fog development late tonight is expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...RJP AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 340 AM CDT Thu Jun 3 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Numerous thunderstorms are expected through the day. Locally heavy rainfall and lightning will be the primary concerns, but a few strong storms will be possible over the Pennyrile region of west Kentucky. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chance of thunderstorms returns Sunday and continues through the middle of next week. While an isolated strong storm cannot be ruled out each afternoon, lightning and locally heavy downpours are the more likely concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be completely ruled out over the Pennyrile region of west Kentucky today. DRS/RJP
The Paducah radar (KPAH), 93 km away, was scanning. The volume nearest the first event began at 13:02 UTC.
1 flash flood. Local standard time, as filed.
Water was over County Road 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961288.